Systemic Nasal Decongestants

Systemic Nasal Decongestants Systemic Nasal Decongestants

Nasal decongestants for administration by mouth may not be as effective as preparations for local application but they do not give rise to rebound nasal congestion on withdrawal. Pseudoephedrine is available over the counter; it has few sympathomimetic effects. Systemic decongestants should be used with caution in diabetes, hypertension, hyperthyroidism, susceptibility to angle-closure glaucoma, prostatic hypertrophy, renal impairment, pregnancy, and ischaemic heart disease, and should be avoided in patients taking monoamine oxidase inhibitors.

Pseudoephedrine/Triprolidine:

Indications: Allergic Conjunctivitis, Allergic Rhinitis, Atopic Rhinitis, Cold Symptoms, Nasal Congestion, Rhinorrhea, Seasonal Allergic Rhinitis, Sneezing, And Vasomotor Rhinitis

Contraindications: Acute Asthma Attack, Lactating Mother, Narrow Angle Glaucoma, Severe Coronary Artery Disease, Severe Uncontrolled Hypertension, Benign Prostatic Hypertrophy, Bladder Outflow Obstruction, Chronic Idiopathic Constipation, Diabetes Mellitus, Glaucoma, Stenosing Peptic Ulcer, Urinary Retention

Dose and Administration: each 5ml syrup contain 30mg Pseudoephedrine and 1.25mg Triprolidine. Dose for adults 10ml 3 times daily, for children 6 months up to 2 years 1.25ml three times daily, for children 2-5 years 2.5ml 3 times daily and for children 6-12 years 5ml 3 times daily.

Pseudoephedrine/ Brompheniramine:

Indications: Relief of sneezing, itchy, watery eyes, itchy nose or throat, and runny nose because of hay fever (allergic rhinitis) or other respiratory allergies. also indicated for temporary relief of runny nose and sneezing caused by the common cold; treatment of allergic and nonallergic pruritic symptoms; temporary relief of mild, uncomplicated urticaria and angioedema; amelioration of allergic reactions to blood or plasma loss; adjunctive therapy of anaphylactic reactions.

Contraindications: Newborn or premature infants; nursing mothers; narrow-angle glaucoma; urinary retention; peptic ulcer; during an asthmatic attack; lower respiratory conditions, including asthma; MAOI therapy or for 2 wk after stopping MAOI therapy; allergy to any component of product.

Dose and Administration: each 5ml elixir contains 15mg pseudoephedrine and 1mg Brompheneramine maleate. Children below 6 years 5ml 2-3 times daily. Children 6-12 years 10ml 3 times daily. Adult’s 20ml 3 times daily.

Cetirizine-Pseudoephedrine:

Indications: Relief of nasal and non-nasal symptoms associated with seasonal or perennial allergic rhinitis.

Contraindications: Narrow-angle glaucoma; urinary retention; severe hypertension; severe coronary artery disease; patients receiving MAOIs or within 14 days of stopping such treatment; hypersensitivity to any component of the product, adrenergic agents, or other drugs of similar chemical structure; manifestations of patient idiosyncrasy to adrenergic agents, including arrhythmias, dizziness, insomnia, tremor, or weakness.

Dose and Administration: Adults and children 12 yr of age and older PO One 12-h capsule (cetirizine 5 mg/pseudoephedrine 120 mg) twice daily.

Loratidine-Pseudoephedrine:

Indications: Allergic Conjunctivitis, Allergic Rhinitis, Atopic Rhinitis, Cold Symptoms, Nasal Congestion, Rhinorrhea, Seasonal Allergic Rhinitis, Sneezing, And Vasomotor Rhinitis.

Contraindications: Narrow Angle Glaucoma, Severe Coronary Artery Disease, Severe Uncontrolled Hypertension, And Urinary Retention and Benign Prostatic Hypertrophy, Diabetes Mellitus, Hypertension.

Dose and Administration: for adults one tablet (5mg loratidine and 120mg pseudoephedrine) 2 times daily. For children 6-12 years 5ml (5mg loratidine and 60mg pseudoephedrine) twice daily.

Pseudoephedrine/Paracetamol:

Indications: Nasal Congestion, Rhinorrhea, and Sinus Headache

Contraindications: Acetaminophen Toxicity, Narrow Angle Glaucoma, Severe Coronary Artery Disease, Severe Uncontrolled Hypertension, Urinary Retention, Alcoholism, Benign Prostatic Hypertrophy, Diabetes Mellitus, Disease of Liver, Hypertension

Dose and Administration: each tablet contains paracetamol 500mg and pseudoephedrine 30mg. The regular dose for adults and children over 12 years 2 tablets up to 4 times daily.

Pseudoephedrine/Ibuprofen:

Indications: Nasal Congestion, Rhinorrhea, and Sinus Headache Contraindications: Gastrointestinal Hemorrhage, Narrow Angle Glaucoma, Post-operative from CABG Surgery, Pregnancy, Severe Coronary Artery Disease, Severe Uncontrolled Hypertension, Urinary Retention, Alcoholism, Benign Prostatic Hypertrophy, Blood Coagulation Disorder, Diabetes Mellitus, Disease of Cardiovascular System, Duodenal Ulcer, Gastric Ulcer, Gastrointestinal Ulcer, Hypertension, Increased Cardiovascular Event Risk, Peptic Ulcer, Stomatitis Dose and Administration: each caplet contains 200mg Ibuprofen and 30 mg Pseudoephedrine. The regular adult and children over 12 years dose 1 to 2 caplets every 4 hours.

Pseudoephedrine/Paracetamol/Diphenhydramine:

Indications: relief of symptoms associated with cold and flu including headache, fever, cough, muscle aches, nasal congestion and runny nose.

Contraindications: Gastrointestinal Hemorrhage, Narrow Angle Glaucoma, Post-operative from CABG Surgery, Pregnancy, Severe Coronary Artery Disease, Severe Uncontrolled Hypertension, Urinary Retention, Alcoholism, Benign Prostatic Hypertrophy, Blood Coagulation Disorder, Diabetes Mellitus, Disease of Cardiovascular System, Duodenal Ulcer, Gastric Ulcer, Gastrointestinal Ulcer, Hypertension, Increased Cardiovascular Event Risk, Peptic Ulcer, Stomatitis

Dose and Administration: each tablet contains 500mg Paracetamol, 30mg Pseudoephedrine and 25mg Diphenhydramine. The regular adult and children over 12 years old dose 2 tablets up to 4 times daily.

Pseudoephedrine/Paracetamol/Chlorpheneramine:

Indications: Cold Symptoms, Fever, Flu-Like Symptoms, Headache Disorder, Nasal Congestion, and Rhinorrhea.

Contraindications: Acetaminophen Toxicity, Acute Asthma Attack, Arterial Thrombosis, Myocardial Infarction, Narrow Angle Glaucoma, Severe Uncontrolled Hypertension, Ventricular Tachycardia, Acute Hepatitis, Acute Pancreatitis, Alcoholism, Benign Prostatic Hypertrophy, Bladder Outflow Obstruction, Bradycardia, Chronic Idiopathic Constipation, Coronary Artery Disease, Disease of Liver, Gastrointestinal Obstruction, Hypertension, Hyperthyroidism, Ileus, Incomplete AV Heart Block, Severe Arteriosclerotic Vascular Disease, Urinary Retention

Dose and Administration: each caplet contains 500mg paracetamol, 30mg pseudoephedrine and 2mg chlorpheniramine. The regular adults and children of 12 years and over two caplets up to 4 times daily.

No Comments, Be The First!

Your email address will not be published.

%d bloggers like this: